[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Stress- a really long vent & ?

To explain what is the cause of this stress (and how I really don't have
much way around it, and just to vent in general) right now I'm at somewhat
a turning point in my life.  I graduate from college in the beginning of
June.  This quarter is awful in course load, and all of it is in the
beginning (basically by the end of week 6, I will only have one paper and
one exam left, during the first 6 weeks, I have to turn in 19 papers...
most of which are short, but when you write 10 papers in 5 days, it still
is stressful).  However I have 6 months of full time unpaid clinicals
afterwards, so I can't really even start a job search.  My dad's health
insurance covers me through the end of August.  Then I will switch to using
the university's.  Which currently is fairly decent (but not as good as my
dad's).  However, the univeristy is switching companies in the fall and
haven't "announced" the new policy which will start Sept 20th.  So I'm
vaguely concerned about that.  Rumor has it, that it isn't going to be as
good.  I'm moving from Columbus to Cleveland (my parents) to Spokane to
whever I have a job or my parents if I don't between June and December.  On
the whole, I think I'm dealing with all of this decently.  However for the
past two weeks, my blood sugars have been doing wild and crazy things after
dinner (the rest of the day can be off at times, but not horrendous).
Three nights (not consecuatively) I jumped to the 420's for NO reason and
were super hard to bring down, then I have a low about 5-6 hours after my
last bolus/injection of H (the one time I waited until my bg was not moving
down at all for 2 hours which was 3 hours after last injection before
bolusing more... and I still did the low thing 5 hours after the last
bolus).  I do not enjoy staying up to 1 am dealing with my bg (or waking up
at 4 am low, or go low right as I'm leaving for work).  Then there was a
night where I went down to 68, treated, disconnected, then hovered (while
snacking, disconnected, and writing a paper) from 80-90 for about 3 hours.
At that point I was exhausted, had a juice box, cut my basal rate in 1/2
for the night, put on my pump, and went to bed (woke up in the low 200's).
Tonight, I am doing the high thing again, but it was under a very strange
and stessful set of circumstances (definately a one time only deal).  Long
story, but being high is expected (I'm somewhat impressed my bg wasn't
higher with even just parts considered).

My CDEs suggestions haven't really been that great.  First off, she changed
my morning basal rate (which needed to be tuned up, but really wasn't the
"issue").  She is now saying that all of my highs/lows are just site
absorption problems.  What?  Half of the time when I'm high, I just inject
(and they do just about the same thing as bolus).  The only time I'm having
these really weird things happen is after dinner.  I've switched bottles of
insulin.  I really doubt it is a rebound (I usually rebound to the upper
200's to mid 300's and it is relatively (within about 3 hours) of a meal).
I'm 99% sure that this is all due to stress.  I really would like a better
way of dealing with these really weird numbers other than staying up later
than I planned and injecting every 1-2.5 hours until it comes down.  The
low one I don't think much can be done other than disconnecting, testing,
and eating.  If anyone has any better ideas of how to deal with highs from
****, I would love suggestions.  I've started testing 2 hours after dinner,
and agressively treating anything even slightly high (which I'm not
particularly thrilled with because of the low situation- however under
normal circumstance I have next to no effect from H after about 1.5 hours).
 This (with the exception of tonight, which I really don't count because of
the whole situation) has been working well.  I wish I could have a CBGM
that gave a real time (or close to it) display.  Would a square wave be an
option in treating these highs (after I establish they aren't going
anywhere)?  I would look for another CDE, however I have no idea where I'm
going to be living next for more than a 3 month stretch.

As another intersting sidenote, I can no longer tolerate caffeine.  I don't
normally drink it often, but yesterday morning I had a cup of coffee, and
it was awful!  My hands were shaking, I was SO jittery and jumpy, I
couldn't concentrate, and my stomach was upset for most of the day.  I
never went low during that (I kept testing).  Yes, I have a doctor's
appointment.  Yes, my CDE/endo know this caffeine thing.

Very tired and frustrated
Maureen and Jude
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml